Alert archive / Arizona / Flash Flood Warnings in 2011
Flash Flood Warning 19, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Jul 19, 2011, 4:14 PM MST for Coconino County, Arizona. It was in force for 108 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2011, 4:14 PM MST (23:14 UTC)
- Expired
- Jul 19, 2011, 6:02 PM MST
- In force
- 108 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Coconino County, AZ
The radar
The Flagstaff radar (KFSX), 66 km from the middle of the area, began a volume at 23:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 11.2 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 130 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 1424 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- -24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
568
WGUS55 KFGZ 192314
FFWFGZ
AZC005-200115-
/O.NEW.KFGZ.FF.W.0019.110719T2314Z-110720T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
414 PM MST TUE JUL 19 2011
THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN COCONINO COUNTY IN NORTH CENTRAL ARIZONA...
* UNTIL 615 PM MST
* AT 409 PM MST...NATIONAL WEATHER SERVICE RADAR WAS INDICATING A STRONG
THUNDERSTORM AND HEAVY RAIN IN THE AREA OF TWIN ARROWS.
* LOCATIONS IN THE WARNING INCLUDES TWIN ARROW AND ANGELL AS WELL AS
PADRE CANYON NORTH OF TWIN ARROWS.
LAT...LON 3518 11135 3522 11130 3529 11118 3522 11109
3511 11123 3507 11125 3506 11132 3512 11136
$$
MCCOLLUM2 follow-up statements
840
WGUS75 KFGZ 200015
FFSFGZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
515 PM MST TUE JUL 19 2011
AZC005-200115-
/O.CON.KFGZ.FF.W.0019.000000T0000Z-110720T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COCONINO AZ-
515 PM MST TUE JUL 19 2011
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM MST FOR
SOUTHEASTERN COCONINO COUNTY...
AT 509 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
HEAVY RAIN PRODUCING THUNDERSTORMS OVER THE TWIN ARROWS AND ANGELL AREA
WERE DISSIPATING. HOWEVER...EARLIER RADAR ESTIMATES OF 3 TO 4 INCHES
OF RAINFALL WERE RECEIVED FROM THIS AREA OF STORMS WITH WASHES AND
STREAMS LIKELY STILL FLOWING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
&&
LAT...LON 3518 11135 3522 11130 3529 11118 3522 11109
3511 11123 3507 11125 3506 11132 3512 11136
$$
MCCOLLUM723
WGUS75 KFGZ 200102
FFSFGZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
602 PM MST TUE JUL 19 2011
AZC005-200103-
/O.CAN.KFGZ.FF.W.0019.000000T0000Z-110720T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COCONINO AZ-
602 PM MST TUE JUL 19 2011
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHEASTERN
COCONINO COUNTY...
AT 550 PM MST...NATIONAL WEATHER SERVICE RADAR INDICATED THAT
THUNDERSTORMS HAD DISSIPATED ACROSS THE ANGELL AND TWIN ARROWS
AREA. WATER FLOW IN ANY WASHES WILL RAPIDLY DISSIPATE.
LAT...LON 3518 11135 3522 11130 3529 11118 3522 11109
3511 11123 3507 11125 3506 11132 3512 11136
$$
MCCOLLUMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 19, 3:26 PM MST, 48 minutes earlier.
Area forecast discussion, Jul 19, 3:26 PM MST, 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 326 PM MST TUE JUL 19 2011 .SYNOPSIS...EXPECT GOOD CHANCES FOR SHOWERS AND THUNDERSTORMS INTO WEDNESDAY. SOME DRYING WILL DEVELOP WEST OF FLAGSTAFF THURSDAY AND FRIDAY...WITH THE EASTERN PORTIONS OF THE STATE REMAINING ACTIVE. BY THE COMING WEEKEND...SUBTROPICAL MOISTURE WILL RETURN WITH HIGHER CHANCES FOR PRECIPITATION PUSHING BACK NORTH AND WEST ACROSS MUCH OF THE NORTHLAND. && .DISCUSSION...WIDELY SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS THE NORTHLAND EARLIER THIS AFTERNOON. WHILE NOT VERY NUMEROUS TO THIS TIME...CONTINUAL DEVELOP INTO EARLY THIS EVENING IS EXPECTED UNDER WEAK SOUTH-SOUTHWEST FLOW. ANOTHER MIDDLE GROUND MONSOON DAY IS LIKELY FOR WEDNESDAY...WITH SOME DRYING IN OUR WESTERN & NORTHWESTERN ZONES THURSDAY INTO EARLY SATURDAY UNDER DRYING SOUTHWEST FLOW. AREAS FROM FLAGSTAFF EASTWARD ARE LIKELY TO REMAIN ACTIVE. THE RIDGE WILL BUILD BACK WESTWARD THIS WEEKEND RETURNING THE ENTIRE FORECAST AREA TO A MORE NORMAL MONSOON PATTERN. && .AVIATION...FOR THE 00Z PACKAGE....SCT SHOWERS AND THUNDERSTORMS TO CONTINUE ACROSS THE COCONINO PLATEAU SOUTHEASTWARD ALONG THE MOGOLLON RIM AND INTO THE WHITE MOUNTAINS THROUGH 03Z ...THEN DECREASE IN COVERAGE AND INTENSITY TO ISOLD ACTIVITY OVERNIGHT. SHOWERS AND THUNDERSTORMS TO INCREASE AGAIN BY 17Z-18Z WEDNESDAY WITH THE HEAVIEST CONCENTRATION OF STORMS FROM FLAGSTAFF SOUTHEAST ALONG THE MOGOLLON RIM INTO THE WHITE MOUNTAINS. EXPECT ERRATIC SURFACE WINDS WITH GUSTS 25-40 KTS AND MVFR/LOCAL IFR CONDITIONS NEAR THE HEAVIER SHOWERS AND STORMS. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && PUBLIC..................KD AVIATION................TC FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF.
Hazardous weather outlook, Jul 19, 9:14 AM MST, 7 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 914 AM MST TUE JUL 19 2011 AZZ004>018-037>040-200715- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 914 AM MST TUE JUL 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ARIZONA...NORTH CENTRAL ARIZONA...NORTHEAST ARIZONA AND WEST CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS MORNING AND WILL BE MOST NUMEROUS ALONG THE MOGOLLON RIM AND WHITE MOUNTAINS. ELSEWHERE...AS STORMS SPREAD NORTHWARD...PRECIPITATION WILL BE MORE ISOLATED TO SCATTERED. THE MAIN THREAT WITH ANY THUNDERSTORMS TODAY WILL BE CLOUD-TO-GROUND LIGHTNING...HEAVY RAIN...AND LOCALIZED HAIL. PERSONS IN FLASH FLOOD PRONE AREAS SHOULD PAY CLOSE ATTENTION TO THE WEATHER TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY TYPICAL MONSOON SEASON SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH THE MIDDLE OF THE WEEK. THEN...SOME DRIER AIR MAY MOVE INTO THE WESTERN AND NORTHERN PORTIONS OF THE STATE THROUGH ABOUT SATURDAY UNDER INCREASED SOUTHWESTERLY FLOW. MONSOON MOISTURE WILL RETURN WITH SHOWERS AND THUNDERSTORMS INCREASING IN COVERAGE ONCE AGAIN BY LATE IN THE WEEKEND.
In the hours before
Local storm report, Jul 19, 1:57 PM MST, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
157 PM MST TUE JUL 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM FLASH FLOOD 2 SE PAGE 36.88N 111.43W
07/18/2011 COCONINO AZ PUBLIC
ANTELOPE CANYON 5 FEET OF SAND WASHED OUT OF UPPER SLOT
CANYON. WATER FLOWED FOR OVER 9 HOURS. LOWER SLOT CANYON
CLOSED.
&&
EVENT NUMBER FGZ1100187
DMThe office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 6:21 PM MST | Areal Flood Advisory | FGZ | Coconino, Yavapai | 84 min |
| Jul 19, 3:02 PM MST | Areal Flood Advisory | FGZ | Apache | 95 min |
Nearby
Flash Flood Warnings in Arizona, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.